Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Post abortion bleed - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women Sexual Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, i have taken MTOP procedure to terminate pregnancy on saturday, the bleeding is still there, the doctor said that the bleeding wil be heavy for 12 -24 hours, its not heavy rite now, but is still there, is it normal?
Doctor :   Hi
Doctor :   I am
User :   Hi doctor
User :   did you receive my query/
Doctor :   Yes please give me a minute
User :   sure
Doctor :   How many pads do you use per day
Doctor :   Hello are you with me
Doctor :   Please answer
User :   yes, one moment please...
Doctor :   Do you have fever ?
User :   no, no fever is there
Doctor :   How many pads per day do you use?
Doctor :   for the bleeding
Doctor :   What week was the abortion done?
Doctor :   Please answer
User :   hi, the page got hanged...
Doctor :   ok
User :   i use one pad per day
Doctor :   Please answer now
User :   and i have no fever....i took the first tablet 2 hours after dinner on saturday night.....
User :   then on sunday evening and monday morning ....i inserted two tablets in the vagina....
Doctor :   Which week the abortion done
Doctor :   Which tablet?
User :   i think its the 4th week....
Doctor :   The bleeding that you have is normal
Doctor :   You should not worry about
User :   i dont remember the tablet name....
Doctor :   Ok
Doctor :   No problem
Doctor :   The bleed per vagina is normal
User :   ok...for how many more days will it continue?
Doctor :   Next two day
User :   ok, if it continues even afte that,then is there a problem?
Doctor :   You have to revisit the doctor for repeat examination
User :   ok, but ideally if nothing is wrong then bleeding will stop in the next two days?
Doctor :   yes
User :   ok, when the bleeding started, i had abdominal pain for a night, the doctor had subscribed me some tablets for pain, that i took the same night....later on ....yesterday i felt mild pain in abdomen, is it normal?
Doctor :   Yes it is normal
Doctor :   the bleeding and pain shall be sporadic for sometime
Doctor :   gradually they subside
Doctor :   The abortion pill shall contract the uterus to release implanted product of conception
Doctor :   hence the bleed and the pain
Doctor :   The contraction is so hard sometime that it prolongs
User :   ok, when will my periods become normal?
Doctor :   It takes two months to get normal periods after abortion
User :   till then it can bleed and pain me anytime?
Doctor :   No
Doctor :   They shall stop soon
User :   how soon?
Doctor :   two days
User :   oh...ok...
Doctor :   you need not panic
Doctor :   for this this will delay healing
User :   can i have sex within this duration? it does not affect me or my partner in any harmful way?
User :   ok :)
Doctor :   It is better to avoid sex for one week
Doctor :   the pain increases during sex
User :   ok,
User :   i already had intercourse with my partner after the procedure began, is it ok?
Doctor :   That could be the reason for prolonged healing
Doctor :   your doctor should have mentioned you about abstinence from sex
Doctor :   for one week
Doctor :   to 10 days
User :   that the doctor didnt mention
User :   so, does it mean that the bleeding and pain will continue longer than 2 days, do i need to go visit my doctor now?
Doctor :   Wait for 2 days and visit
User :   ok, could it have serious implications?
User :   my having sex during this period
Doctor :   No
Doctor :   It does not, the friction delays healing
Doctor :   it does not result in complications
Doctor :   after abortion you are prone to infection and the intercourse can increase the risk of infection
Question is related to
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor